MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS BRAIDED PERIPHERAL CATHETER

MERIT MEDICAL MANUFACTURING IMPRESS BRAIDED PERIPHERAL CATHETER
Model Number 00884450026571
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a diagnostic procedure, a catheter tip detached within the patient.The physician had acquired retrograde, arterial access and during catheter manipulations within the patient the 4f catheter tip detached.The physician successfully retrieved the foreign body from the patient with a vascular snare device without additional consequences to the patient.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined; however, it is likely that significant force was applied to the device during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS BRAIDED PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston, tx
MDR Report Key10440064
Report Number3010665433-2020-00029
Device Sequence Number2815902
Product Code DQO
UDI-Device Identifier00884450026571
UDI-Public00884450026571
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2023
Device Model Number00884450026571
Device Catalogue Number465356MHK-NB
Device Lot NumberE1839113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;